MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 500; MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 500; MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500
Model Number 500AHCT
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/26/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the use of the device for a cardiopulmonary bypass (cpb) procedure, the first on-pump carbon dioxide (co2) was reading 100 mmhg, which did not match the independent blood gas that was drawn.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.Per clinical review: the unit was calibrated for a procedure by the perfusionist, without issue.The perfusionist on that procedure noted that the partial pressure of carbon dioxide (pco2) prior to the first in-vivo calibration was reading 100 mmhg.He took an arterial blood gas and re-calibrated the unit without issue, and the pco2 adjusted and was within specifications the remainder of the procedure.It was reiterated to the team that the gases are not within accuracy specifications until after the first in-vivo calibration.This incident did not delay the continuation of the surgical procedure.There was no harm or blood loss associated with the incident.
 
Additional Manufacturer Narrative
Evaluation is in progress but not yet concluded.
 
Additional Manufacturer Narrative
During laboratory analysis, the product surveillance technician (pst) observed no carbon dioxide (co2) issues while performing sample functions.All values were able to be adjusted and the blood parameter module (bpm) passed standard reference sensor (srs) testing.The bpm has been potted.There were no error codes recorded on the day of the complaint.
 
Additional Manufacturer Narrative
The reported complaint was confirmed.Per the service repair technician (srt), the monitor passed all testing and the unit operated to the manufacturer's specifications.No accuracy is claimed before an in-vivo calibration is performed with the 1.69 software.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
CDI BLOOD PARAMETER MONITORING SYSTEM 500
Common Device Name
MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key8254910
Report Number1828100-2019-00027
Device Sequence Number1911849
Product Code DRY
UDI-Device Identifier00886799001622
UDI-Public(01)00886799001622(11)041210
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K133658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number500AHCT
Device Catalogue Number500AHCT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/26/2018
Supplement Date Received by Manufacturer01/10/2019
03/08/2019
04/12/2019
Initial Report FDA Received Date01/16/2019
Supplement Report FDA Received Date02/04/2019
04/02/2019
04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1828100-08/07/15-002-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLOOD GAS ANALYZER